I'm worried a Voluma injection got into my sinuses. Is that possible?

When I first had the injection (over a year ago) my left cheek bruised & swelled up terribly. I ended having to take steroids and that worked. But now when I get a cold, the same cheek swells up. It's happened 3 times. I have it right now and am being treating for a sinus infection with anti-biotics. I never had sinus infections before Voluma. I'm worried the Voluma got into my sinuses. Is that possible? Any suggestions?

Doctor Answers 3

Voluma & Sinuses

It is nearly impossible for Voluma to get into your sinus cavity. You could be having an inflammatory response to the filler, but it seems strange that it would only be on one side. I would suggest that you visit an ENT and get checked out in order to get to the bottom of this. So sorry that you've had such issues.

Kindly,

Kouros Azar


Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Voluma Results and Happiness; Complications?

You may have a biofilm reaction or an inflammatory reaction to the filler. I suggest you see an expert who can treat and evaluates this.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Extremely unlikely

Thanks for the question

This is a very interesting symptom you are having.  It would be almost impossible to get Voluma in the sinus.  The only way i could think is if volume was injected directly into the infraorbital foramen which can lead into the sinus cavity.  However, if that is the case then the artery and nerve which come through the foramen, would likely have been injured as well.  

i would consider speaking with your injector to see if they can help figure out what is going on and possibly refer you to an ENT specialist.  

Good Luck

"The above answer has been given without seeing this patient and cannot be substituted for actual in-person examination and medical advice; it is only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.